Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Flat vector bundles, direct images and higher real analytic torsion


Authors: Jean-Michel Bismut and John Lott
Journal: J. Amer. Math. Soc. 8 (1995), 291-363
MSC: Primary 58G26; Secondary 58G11
MathSciNet review: 1303026
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a Riemann-Roch-Grothendieck-type theorem concerning the direct image of a flat vector bundle under a submersion of smooth manifolds. We refine this theorem to the level of differential forms. We construct associated secondary invariants, the analytic torsion forms, which coincide in degree 0 with the Ray-Singer real analytic torsion.

RéSUMé. On démontre un analogue du théorème de Riemann-Roch-Grothendieck pour l'image directe d'un fibré plat par une submersion. On raffine ce théorème au niveau des formes différentielles. On construit des invariants secondaires, les formes de torsion analytique, qui coïncident, en degré 0, avec la torsion de Ray-Singer.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 58G26, 58G11

Retrieve articles in all journals with MSC: 58G26, 58G11


Additional Information

DOI: http://dx.doi.org/10.1090/S0894-0347-1995-1303026-5
PII: S 0894-0347(1995)1303026-5
Keywords: Index theory and related fixed point theorems, heat and other parabolic equation methods
Article copyright: © Copyright 1995 American Mathematical Society